[Previous Months][Date Index][Thread Index][Join - Register][Login]   Help@Insulin-Pumpers.org
  [Message Prev][Message Next][Thread Prev][Thread Next]   for subscribe/unsubscribe assistance


Hi Darren,

Yes, reducing your insulin needs a few weeks after diagnosis is normal -
there's even a name for it: 'the honeymoon period'.  During this period
you will find you need less insulin, and that your body is more tolerant
of 'errors' - less highs and lows than would be normal for you.

The reason is that while your pancreas had given up on producing insulin
(and you go diagnosed), a few weeks of insulin treatment have allowed it
to rally a little, so you are now producing a little insulin again.  It
will fail (a few weeks usually, although I have heard of the honeymoon
lasting as long as 18 months).

I've not heard of anyone switching to tablet medication during the
honeymoon.  The tablets which work by forcing you to produce more
insulin could just speed up the end of the honeymoon.  The tablets which
make you more sensitive to insulin (and hence you can get by on less)
might work, but may have other side effects, which insulin doesn't.

When you come out of honeymoon, you might want to consider shifting to
multiple daily injections, so that you can eat more freely (e.g. have
lunch whenever you want, eat more dinner if you want to).  

Both the likely extent of your honeymoon, whether increasing your
sensitivity with tablets is a good idea, and a switch to mdi are things
you should discuss with your health care team.

Best wishes,

(dm 30+, 508 pump user 2+)
In message <email @ redacted>, darren
<email @ redacted> writes
>I rscently got diagnosed as type one diabetic and after 2 weeks or so i was
>on 2x27 untis of mixed insulin. However, only 3 weeks later i find i am only
>needing 8 units twice a day. Is this a normal body response and could i
>think of considering  tablet medication?
> D O'Grady--
> This message has been scanned by AVMail.
>for HELP or to subscribe/unsubscribe, contact:

Pat Reynolds
email @ redacted
   "It might look a bit messy now, 
                    but just you come back in 500 years time" 
   (T. Pratchett)
for HELP or to subscribe/unsubscribe, contact: